I am nearly 50 years old and since the age of 25 have had PVCs. I am an avid runner and vegan, as well. I have had numerous work-ups including echos and stress tests and nothing wrong has ever shown up. I do drink a lot of caffeine and have come to accept the fact that I may get more PVCs as a result.
Over the past couple of years, I have been noticing a new sensation -- a strange-feeling heart beat -- when I stand up after sitting for a long time or after sneezing. It doesn't feel like a PVC because there is no sense of a delayed or skipped beat. Also, this "abnromal" sensation lasts anywhere from a second or two to maybe 15 seconds. My pulse feels normal -- not fast, slow, or irregular -- but my heart beat still feels funny.
What's interesting is that it tends to happen more frequently when I haven't run for 24 hours.
My cardiologist suggested it might be a vasovagal reaction. I have passed out a few times as a result of severe nausea if I get a stomach illness, so I do have some vasovagal tendencies.
My BP and pulse are normal. I do have a high IgE count due to lots of allergies (eczema and asthma). I use albuterol when I run.
Any thoughts on what this strange heart beat might be?
It sounds like your doctor has an idea as to what it could be, and it appears that they might be suspecting something non cardiac. One way to tell is to attach a heart monitor to you while you are experiencing symptoms. If you have an abnormal heart rhythm, it would probably show up.
However, this does seem like a question for your doctor ahead of getting the heart monitor. I read online that one of the serious adverse reactions to the drug you are taking is rapid heart beat, so if you think you might be experiencing a rapid or irregular heart beat, it probably deserves the doctors input.
Congratulations on being a runner for so long. I too find that my heart beat is better when I run regularly. My heart does indeed race if I drink too much caffeine, or overdo on running, so I try to keep it all in balance as much as possible. I also think I have experienced some of the allergy like symptoms you mention while running regularly. I think caffeine, diet, and exercise may have a link to it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.